Alert archive / Massachusetts / High Wind Watches in 2017
High Wind Watch 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Mar 12, 2017, 3:21 AM EDT for Washington County, Rhode Island; Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Mar 14, 2017, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2017, 3:21 AM EDT (07:21 UTC)
- In effect from
- Mar 14, 2017, 8:00 AM EDT
- Expired
- Mar 13, 2017, 3:42 AM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 70 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101 WWUS71 KBOX 120721 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 321 AM EDT Sun Mar 12 2017 MAZ022>024-RIZ008-121600- /O.NEW.KBOX.HW.A.0005.170314T1200Z-170314T2200Z/ Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, and New Shoreham 321 AM EDT Sun Mar 12 2017 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Taunton has issued a High Wind Watch, which is in effect from Tuesday morning through Tuesday afternoon. * Location...Cape Cod and the Islands, including Block Island. * Winds...East 35 to 45 mph with gusts up to 65 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible. Any branches and trees falling on power lines could lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
4 follow-up statements
703 WWUS71 KBOX 121431 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 1031 AM EDT Sun Mar 12 2017 MAZ022>024-RIZ008-122245- /O.CON.KBOX.HW.A.0005.170314T1200Z-170314T2200Z/ Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, and New Shoreham 1031 AM EDT Sun Mar 12 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * Location...Cape Cod and the Islands, including Block Island. * Winds...Northeast 25 to 35 mph with gusts up to 65 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible. Any branches and trees falling on power lines could lead to scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
395 WWUS71 KBOX 121938 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 338 PM EDT Sun Mar 12 2017 MAZ022>024-RIZ008-130345- /O.CON.KBOX.HW.A.0005.170314T1200Z-170314T2200Z/ Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, and New Shoreham 338 PM EDT Sun Mar 12 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * Location...Cape Cod and the Islands, including Block Island. * Winds...Northeast 30 to 40 mph with gusts up to 60 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible along with scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
511 WWUS71 KBOX 130116 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 916 PM EDT Sun Mar 12 2017 MAZ022>024-RIZ008-130930- /O.CON.KBOX.HW.A.0005.170314T1200Z-170314T2200Z/ Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, and New Shoreham 916 PM EDT Sun Mar 12 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * Location...Cape Cod and the Islands, including Block Island. * Winds...Northeast 30 to 40 mph with gusts up to 60 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible along with scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
962 WWUS71 KBOX 130742 NPWBOX URGENT - WEATHER MESSAGE National Weather Service Taunton MA 342 AM EDT Mon Mar 13 2017 MAZ022>024-RIZ008-131545- /O.UPG.KBOX.HW.A.0005.170314T1200Z-170314T2200Z/ /O.NEW.KBOX.HW.W.0005.170314T1200Z-170314T2200Z/ Barnstable MA-Dukes MA-Nantucket MA-Block Island RI- Including the cities of Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, and New Shoreham 342 AM EDT Mon Mar 13 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY... The National Weather Service in Taunton has issued a High Wind Warning, which is in effect from 8 AM to 6 PM EDT Tuesday. The High Wind Watch is no longer in effect. * Location...Cape Cod and the Islands, including Block Island. * Winds...Northeast 30 to 40 mph with gusts up to 65 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible along with scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means the potential exists for a damaging wind event. These strong winds are capable of downing trees and power lines, as well causing property damage. If a high wind warning is issued, stay inside and away from windows. A High Wind Warning is issued when sustained winds of 40 mph are expected for at least one hour, with gusts of 58 mph or greater at any time. Damage to trees, power lines, and property are possible with winds of this magnitude. Power outages are likely. Take action to secure loose outdoor objects. && $$ MAZ019-131545- /O.NEW.KBOX.HW.W.0005.170314T1200Z-170314T2200Z/ Eastern Plymouth MA- Including the city of Plymouth 342 AM EDT Mon Mar 13 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY... The National Weather Service in Taunton has issued a High Wind Warning, which is in effect from 8 AM to 6 PM EDT Tuesday. * Location...Eastern Plymouth county. * Winds...Northeast 25 to 35 mph with gusts up to 55 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible along with scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued when sustained winds of 40 mph are expected for at least one hour, with gusts of 58 mph or greater at any time. Damage to trees, power lines, and property are possible with winds of this magnitude. Power outages are likely. Take action to secure loose outdoor objects. && $$ MAZ020-021-RIZ006-007-131545- /O.NEW.KBOX.HW.W.0005.170314T1200Z-170314T2200Z/ Southern Bristol MA-Southern Plymouth MA-Washington RI-Newport RI- Including the cities of Fall River, New Bedford, Mattapoisett, Narragansett, Westerly, and Newport 342 AM EDT Mon Mar 13 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM EDT TUESDAY... The National Weather Service in Taunton has issued a High Wind Warning, which is in effect from 8 AM to 6 PM EDT Tuesday. * Location...South coast of Rhode Island and Massachusetts. * Winds...Northeast 25 to 35 mph with gusts up to 55 mph. * Timing...Strongest wind gusts Tuesday morning into the afternoon. * Impacts...Downed trees and tree limbs are possible along with scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued when sustained winds of 40 mph are expected for at least one hour, with gusts of 58 mph or greater at any time. Damage to trees, power lines, and property are possible with winds of this magnitude. Power outages are likely. Take action to secure loose outdoor objects. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Mar 12, 12:44 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 12, 12:44 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1244 AM EST Sun Mar 12 2017
.SYNOPSIS...
Blustery and bitterly cold conditions will persist through the
Sunday. A major winter storm will impact the region Tuesday into
Wednesday with heavy snow, strong winds, and possible coastal
flooding. Blizzard conditions are possible along portions of
coast. Blustery and cold weather will follow for the end of the
week. Another round of unsettled weather is possible for the
start of next weekend.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10 PM Update...
Lake effect clouds which made it into SNE are diminishing.
Expect mostly clear skies during the overnight period. Winds
remain gusty but the gustiness will subside a bit overnight,
except along the coast and higher terrain. No changes to the
forecast. A bitter cold night with subzero wind chills.
Previous discussion...
With clear skies in place overnight, the bitter cold will
continue. Overnight lows will again be in the single digits
except lower teens on Cape Cod and the islands. Could be a few
degrees below zero in the northwest hills of Franklin County,
MA. Although winds will diminish somewhat, they still will be
gusting to 20-25 mph at times overnight.
A Wind Chill Advisory has been reissued for the slopes of the
Berkshires, and the northern Worcester County hills. Wind chill
readings of -15 to -20 degrees are again expected there
overnight with -10 to 0 degrees elsewhere. Bundle up if outside
tonight!
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
More of the same for Sunday and Sunday night. Sunshine on Sunday
but with cold arctic air still in place, expect highs only in
the lower to mid 20s, except still upper teens in the higher
terrain in northwestern MA. Near record cold max temperatures
are possible again. West-northwest winds will be gusty but not
as bad as they were today...probably in the 25-30 mph range.
Clear skies and very cold again Sunday night with lows in the
single digits except mid teens along the immediate coast.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...
* Major coastal storm expected Tuesday/Tuesday night with a high
potential for heavy snow, strong winds, high waves, and at least
some coastal flooding
* Temperatures remain below normal for the rest of the week
Overview...
Main focus this forecast period involves two chunks of energy. An
impressive closed upper low digs southeast through the Great Lakes
while a second short wave trough moves about the periphery
instigates significant cyclogenesis along the impressive baroclinic
zone lying just off the USA east coast. The peripheral short wave is
eventually drawn toward the major upstream upper low as the surface
cyclone deepens and proceeds to have an impact on the upper flow.
There are classic signals in place for rapid cyclogenesis off the
east coast and by late Tuesday models suggest a double upper jet
pattern with the right rear quad (or right entrance region) of the
northern jet not far from the left front quad (or left exit region)
of the southern jet given further credence to the potential for
rapid and intense cyclogenesis. A second closed upper low
appears poised to dig southeast into the eastern USA over the
following weekend with not too surprisingly differences in
individual model solutions. The focus for this forecast period
is on what looks to be a high impact coastal storm for southern
New England in the Tuesday and Tuesday night time frame.
Details...
Monday...
Dry with below normal temperatures but with lighter winds.
Monday night...
Expect increasing/thickening clouds with a chance of snow breaking
out over Connecticut and southwest Rhode Island before daybreak and
possibly reaching all but far northeast Massachusetts by around
daybreak.
Tuesday into Wednesday...
Essentially all numerical prediction models including the vast
number of ensemble runs depict major cyclogenesis off the Carolina
and mid Atlantic coast Monday into Tuesday. As would be expected
this far out, there is a range of intensities and tracks but
significantly not all that wide of an envelope solutions. There are
a few ensemble runs southeast of the benchmark and some that take a
surface low center over interior southern New England, which we
think does not seem too likely given the depth of cold air in place.
The suite of model solutions now strongly suggest a track between
about the Cape Cod canal and a little southeast of the benchmark
(40N 70W). The overall mean position of the various models seems to
track the low center between Nantucket and the benchmark. There are
intensity differences but nearly all solutions point to a low deeper
than 990 mb. All models also show a closed 700 mb low that
tracks across southeast New England. The trajectory of the
expected warm conveyor belt will draw moisture from the Gulf of
Mexico and the southwest Atlantic and thus QPF approaching or
greater than an inch seems likely. The thermal profile would
support snow along and NW of the Boston to Providence I95
corridor. Southeast of that corridor it is a little trickier
with greater sensitivity to the range of track solutions.
However, the trend of model envelope would seem to suggest most
of the QPF will be in the form of snow outside of the Cape and
Islands and even the Cape and Islands, including Block Island,
have a risk of 6+ inches of snow. This storm will likely contain
a banded structure but cannot be sure just where those bands
will set up. Snowfall rates of 1 to 2 inches may occur over a
fairly broad area on Tuesday with possibly 2 to 3 inches in
heavier bands.
For a number of consecutive model runs, a tight surface pressure
gradient and strong low level wind field has been advertised by all
medium range models. The 925 mb wind field depicts a 60 to 70 knot
NE jet. This raises the potential for damaging winds along the Cape
and Islands as well as the potential for blizzards conditions where
the ptype is solidly snow. The timing of the strongest onshore
winds will also determine the coastal flood risk, which is noted in
a separate section below.
A consensus among northeast offices is that the confidence level of
6+ inches of snow with this storm is high enough to justify Winter
Storm Watches. Many areas may end up with 12+ inches. We have
issued a Winter Storm Watch for our entire forecast area,
although we are a bit shaky on meeting the criteria for
Nantucket. Given the definition of a watch, we felt it prudent
to include Nantucket. Furthermore, the combination of
potentially heavy snow and strong surface winds raises the
possibility of blizzard conditions. After consulting with the
New York City office, it was decided to consider a Blizzard
Watch along a strip of zones near the coast to highlight the
potential serious impact of this storm and where our confidence
of heavy snow and high winds superimposed is greatest. We at
this office did not feel confident enough to issue a Blizzard
Watch for Cape Cod and any of the islands, since precipitation
type (potential for precipitation to mix with or change to rain
for a time) and character of the snow (e.g. may be a wet snow)
may be factors. It is possible that blizzard or near blizzard
conditions may be experienced further north and west of the
Blizzard Watch area but believe we need to monitor later model
runs/trends before achieving enough confidence to expand any
further at this time. Note that Boston is in the Blizzard Watch
and Providence is not too far removed from the watch area.
There is certainly a potential for the need to issue High Wind
Watches and Coastal Flood Watches with later shifts.
Wednesday...
Upper low passes across the area and so there remains a lingering
chance of snow showers. Expect cold and blustery conditions in the
wake of the departing low pressure.
Thursday and Friday...
This period looks to be dry with below normal for temperatures.
Saturday...
Another digging high amplitude trough over eastern North America may
result in another bout of unsettled weather for the following
weekend. There is a lot of spread in individual models solutions,
and our focus today has been on the potent coastal storm for Tuesday
and Tuesday night.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Through Monday...High confidence.
Mainly VFR through the period. Sct-bkn clouds around 5k ft
developing this afternoon and clearing tonight. Some mid/high
clouds Monday. A few MVFR ocean effect clouds possible at times
through tonight over the outer Cape. NW gusts up to 25 kt
today and this evening before diminishing overnight. Light
winds Monday.
KBOS TAF...High confidence.
KBDL TAF...High confidence.
Outlook /Monday Night through Thursday/...
Tuesday and Tuesday Night...Moderate Confidence. Widespread IFR or
LIFR conditions likely developing during Tuesday in snow, possibly
heavy snow, that may change to rain with areas of fog over the Cape
and Islands for a time during Tuesday afternoon. Strong NE surface
winds possible, especially along coastal terminals and exposed
interior terrain, becoming north during Tuesday night.
Wednesday...Moderate Confidence. Areas of MVFR ceilings possible in
scattered snow showers. Otherwise...VFR but with gusty NW surface
winds.
Thursday...High confidence. VFR expected.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
This evening through Sunday night...High confidence.
NW gales continue into this evening with gusts 35-40 kt,
diminishing to SCA speeds overnight through Sunday. The Gale
Warning is in effect until 9 PM for Boston Harbor and
Narragansett Bay and until the overnight hours for the outer
waters. A Freezing Spray Advisory is in effect for all open
waters into Sunday morning for widespread moderate freezing
spray. Small craft advisory-level winds will diminish Sunday
night. Rough seas from 5 to 10 ft will only slowly subside
to 4 to 7 ft by Sunday night.
Outlook /Monday Night through Thursday/...
Confidence...Moderate.
Monday and Monday night...Light winds and seas likely below small
craft advisory thresholds are expected.
Tuesday into Wednesday...Potent coastal storm will likely produce at
least Gale Force winds and possibly storm force winds Tuesday
afternoon and night. There is even a low risk of wind gusts to
hurricane force over some of the outer southeast coastal waters
depending upon the storm's exact track and intensity. Northwest
gales are likely behind the departing system on Wednesday. Seas of
20 to even 25 feet are possible across coastal waters exposed to the
east late Tuesday into Tuesday night. Conditions are likely to be
very dangerous for mariners for Tuesday through at least Tuesday
night and have issued a Marine Statement to emphasize the
threat to mariners.
&&
.TIDES/COASTAL FLOODING...
The Tuesday/Tuesday night storm has the potential to wreak havoc on
the coastline given a potential for 2 to 3 foot storm surges and
waves in excess of 20 feet just offshore. The big question will be
timing. Most guidance would point to the surge, waves, and onshore
wind peaking out after the Tuesday early afternoon high tide. This
could mitigate the impacts some. Even so, there appears to be a
risk of at least minor to moderate coastal flooding and significant
erosion about the time of the Tuesday early afternoon high tide
along the Massachusetts east facing coastlines and possibly again
during the Wednesday early AM high tide for north and northeast
facing shorelines. A Coastal Flood Watch may eventually be
warranted.
&&
.CLIMATE...
Record Low Max Today
Boston 22/1874
Providence 26/1933
Hartford 24/1960
Worcester 19/1960
Record Low Sunday
Boston 7/1900
Providence 10/1984
Hartford 6/1984
Worcester 2/1948
Record Low Max Sunday
Boston 25/1984
Providence 25/1984
Hartford 24/1984
Worcester 22/1998
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from late Monday night through late Tuesday
night for CTZ002>004.
MA...Winter Storm Watch from late Monday night through late Tuesday
night for MAZ002>014-017-022>024-026.
Blizzard Watch from late Monday night through late Tuesday
night for MAZ015-016-018>021.
Wind Chill Advisory until 11 AM EDT this morning for
MAZ002>004-008-009.
RI...Winter Storm Watch from late Monday night through late Tuesday
night for RIZ001>005-008.
Blizzard Watch from late Monday night through late Tuesday
night for RIZ006-007.
MARINE...Freezing Spray Advisory until noon EDT today for ANZ232>235-
237-255-256.
Gale Warning until 1 AM EST early this morning for ANZ231>235-
237-250-251-254>256.
Small Craft Advisory until 8 PM EDT this evening for ANZ230-
236.
Freezing Spray Advisory until 2 PM EDT this afternoon for
ANZ231-250-251-254.
&&
SYNOPSIS...GAF/Thompson
NEAR TERM...KJC/GAF
SHORT TERM...GAF
LONG TERM...Thompson
AVIATION...KJC/Thompson
MARINE...GAF/Thompson
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Mar 11, 4:43 PM EST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 443 PM EST Sat Mar 11 2017 MAZ002>004-008-009-122145- Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Western Hampshire MA-Western Hampden MA- 443 PM EST Sat Mar 11 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY... ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for central Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ005>007-010>014-017-022>024-026-RIZ001>005-008-122145- Hartford CT-Tolland CT-Windham CT-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Barnstable MA-Dukes MA- Nantucket MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Block Island RI- 443 PM EST Sat Mar 11 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ015-016-018>021-RIZ006-007-122145- Suffolk MA-Eastern Norfolk MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Washington RI-Newport RI- 443 PM EST Sat Mar 11 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... ...BLIZZARD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for eastern Massachusetts, southeastern Massachusetts and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Blizzard Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ232>235-237-255-256-122145- Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 443 PM EST Sat Mar 11 2017 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL NOON EDT SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Northeast Gale to Storm Force winds are likely Tuesday and Tuesday night, becoming North Gales on Wednesday. This will become a very dangerous storm for mariners with seas reaching nearing 20 feet over the waters south of Martha's Vineyard and Nantucket. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-250-251-254-122145- Cape Cod Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 443 PM EST Sat Mar 11 2017 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. East to northeast Storm Force winds are likely Tuesday and Tuesday night, becoming North Gales on Wednesday. This will become a very dangerous storm for mariners with seas building to 20 to 25 feet over the eastern Massachusetts coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-122145- Boston Harbor-Narragansett Bay- 443 PM EST Sat Mar 11 2017 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. East to northeast Gales are likely Tuesday, becoming North Gales Wednesday. There is a potential for storm force wind gusts Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:36 PM EDT | Winter Storm Warning | BOX | Bristol, Kent, Newport, Providence, Washington | 49 hr |
| Mar 11, 8:40 PM EST | Small Craft Advisory | BOX | 21 hr | |
| Mar 12, 3:28 AM EDT | Gale Watch | BOX | 16 hr | |
| Mar 12, 3:28 AM EDT | Storm Watch | BOX | 16 hr | |
| Mar 12, 3:47 PM EDT | Coastal Flood Watch | BOX | Barnstable, Essex, Middlesex, Nantucket, Norfolk, Plymouth and 1 more | 13 hr |
| Mar 12, 7:03 PM EDT | Storm Watch | BOX | 9 hr | |
| Mar 12, 7:03 PM EDT | Storm Warning | BOX | 49 hr |
Nearby
High Wind Watches in Massachusetts, 2017High Wind Watches in Rhode Island, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.